MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 7.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 7.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-07550
Medical Device Problem Codes Nonstandard Device (1420); Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that the shaft diameter of a mesa polyaxial screw was measured and found to be a different size than what was listed on the head of the screw.Review of product manufacturing history indicates this is an isolated incident.
 
Additional Manufacturer Narrative
Visual and dimensional inspection was performed and the screw measured at ø6.55 x 50 mm, compared to the laser marked diameter of ø7.5 x 50 mm. lot hhjr was released in a size of 85 units and inspected september 2018.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.  complaint history was reviewed and no similar complaints were identified for this lot.  the non-conformance and corrective preventive action investigation performed with the supplier has concluded that this is an isolated occurrence and that the discrepancy was limited to the one screw, described in this report.During the time period when the 7.5 x 50 mm screw lots were in inventory, 6.5 x 50 mm screws were received into inventory.Records show 1 piece from production lot of 6.5 x 50 mm screws was missing.It was concluded that the qc inspector was not using the gage in a "no-go" condition, which may have allowed a smaller shaft diameter to pass the gage.
 
Event or Problem Description
A company representative reported that the shaft diameter of a mesa polyaxial screw was measured and found to be a different size than what was listed on the head of the screw.

Brand Name
POLYAXIAL SCREW; SIZE 7.5X50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10378471
Report Number3004774118-2020-00166
Device Sequence Number16618532
Product Code NKB
UDI-Device Identifier10888857136885
UDI-Public10888857136885
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number801-07550
Device Catalogue Number801-07550
Device Lot NumberHHJR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1